MAUDE Adverse Event Report: ETHICON ENDO-SURGERY, LLC. ENSEAL 5MM ROUND TIP 45 CM; ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES

ETHICON ENDO-SURGERY, LLC. ENSEAL 5MM ROUND TIP 45 CM; ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES
Catalog Number NSEAL545RH
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 03/20/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).Batch # unk.Mw5076139.Attempts have been made to retrieve the device.To date the device has not been returned.If the device or further details are received at a later date a supplemental medwatch will be sent.The device history records were reviewed and the manufacturing criteria were met prior to the release of this lot.
 
Event or Problem Description
It was reported that during an unknown procedure; ¿while dividing this thickened omental adhesion, i noticed that the device was not functioning properly and further inspection revealed that one of the jaws was broken.I tried to remove the device but, unfortunately, the broken jaw did not come out and we thought it had got into the peritoneal cavity.At this point, i called for fluoroscopy to help with locating the metal piece which is a portion of the jaw of the device, which was missing from the instrument.Using fluoroscopy, the entire abdomen was scanned and we did not find anything in the abdomen and finally when we scanned the trocars, the small metal piece was lodged in one of the trocars in the left flank.I then removed the trocars and retrieved the metal piece out of the trocar.The trocar was then replaced and we proceeded with the rest of our operation.The omental adhesions were taken down with another new device.¿ there were no patient consequences reported.

Brand Name
ENSEAL 5MM ROUND TIP 45 CM
Common Device Name
ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES
Manufacturer (Section D)
ETHICON ENDO-SURGERY, LLC.
475 calle c
guaynabo 00969
MDR Report Key7471999
Report Number3005075853-2018-09408
Device Sequence Number13940521
Product Code GEI
UDI-Device Identifier20705036000058
UDI-Public20705036000058
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K072493
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source other
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 04/09/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/31/2019
Device Catalogue NumberNSEAL545RH
Device Lot NumberR9244A
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 04/09/2018
Initial Report FDA Received Date04/30/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1